Alert archive / Pennsylvania / Frost Advisories in 2011

Frost Advisory 4, NWS State College, PA

June 2, 20117 counties in Pennsylvania

NWS State College, PA issued this frost advisory at Jun 2, 2011, 3:20 AM EDT for 7 counties in Pennsylvania. It took effect at Jun 3, 2011, 2:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jun 2, 2011, 3:20 AM EDT (07:20 UTC)
In effect from
Jun 3, 2011, 2:00 AM EDT
Expired
Jun 3, 2011, 6:33 AM EDT
In force
5 hr
Issued by
NWS State College, PA

Counties Cameron County, PA, Elk County, PA, Lycoming County, PA, McKean County, PA, Potter County, PA, Sullivan County, PA, Tioga County, PA

The radar

The State College radar (KCCX), 75 km from the middle of the area, began a volume at 07:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 7.3 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2011-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2011-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2300 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

726 
WWUS71 KCTP 020720
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
320 AM EDT THU JUN 2 2011


PAZ005-006-037-021530-
/O.NEW.KCTP.FR.Y.0004.110603T0600Z-110603T1100Z/
MCKEAN-POTTER-TIOGA-
INCLUDING THE CITIES OF...BRADFORD...COUDERSPORT...MANSFIELD...
WELLSBORO
320 AM EDT THU JUN 2 2011

...FROST ADVISORY IN EFFECT FROM 2 AM TO 7 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 7 AM EDT FRIDAY. 

* LOCATION...THE NORTH CENTRAL MOUNTAINS. 

* TEMPERATURES...LOW TEMPERATURES WILL BE IN THE MID 30S.
  ISOLATED LOCATIONS MAY EVEN FALL TO THE FREEZING MARK.

* TIMING...WINDS WILL CALM DOWN TONIGHT AND SKIES WILL BE MAINLY
  CLEAR. FROST IS EXPECTED TO FORM LATE TONIGHT.  

* IMPACTS...SENSITIVE PLANTS WILL NEED TO BE PROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO
DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE ADVISORY AREA SHOULD PROTECT SENSITIVE
PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE.

&&

$$

DANGELO
4 follow-up statements
525 
WWUS71 KCTP 021356
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
956 AM EDT THU JUN 2 2011

PAZ005-006-037-031100-
/O.CON.KCTP.FR.Y.0004.110603T0600Z-110603T1100Z/
MCKEAN-POTTER-TIOGA-
INCLUDING THE CITIES OF...BRADFORD...COUDERSPORT...MANSFIELD...
WELLSBORO
956 AM EDT THU JUN 2 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM EDT
FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM EDT FRIDAY. 

* LOCATION...THE NORTH CENTRAL MOUNTAINS.

* TEMPERATURES...LOW TEMPERATURES AROUND DAYBREAK FRIDAY WILL BE
  IN THE MID 30S. ISOLATED LOCATIONS MAY EVEN FALL TO THE FREEZING
  MARK.

* TIMING...WINDS WILL CALM DOWN TONIGHT AND SKIES WILL BE MAINLY 
  CLEAR. FROST IS EXPECTED TO FORM LATE TONIGHT. 

* IMPACTS...SENSITIVE PLANTS WILL NEED TO BE PROTECTED...OR IF
  POSSIBLE...TAKEN INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO
DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE ADVISORY AREA SHOULD PROTECT SENSITIVE
PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE.

&&

$$

LAMBERT
378 
WWUS71 KCTP 021805
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
205 PM EDT THU JUN 2 2011

PAZ010-011-041-042-030215-
/O.EXA.KCTP.FR.Y.0004.110603T0600Z-110603T1100Z/
ELK-CAMERON-NORTHERN LYCOMING-SULLIVAN-
INCLUDING THE CITIES OF...ST. MARYS...RIDGWAY...EMPORIUM...
TROUT RUN...LAPORTE
205 PM EDT THU JUN 2 2011

...FROST ADVISORY IN EFFECT FROM 2 AM TO 7 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 7 AM EDT FRIDAY. 

* LOCATION...THE NORTH CENTRAL AND NORTHWEST MOUNTAINS.

* TEMPERATURES...LOW TEMPERATURES AROUND DAYBREAK FRIDAY WILL BE
  IN THE MID 30S. ISOLATED LOCATIONS ACROSS ELK AND SULLIVAN
  COUNTIES MAY EVEN FALL TO THE FREEZING MARK.

* TIMING...WINDS WILL CALM DOWN TONIGHT AND SKIES WILL BE MAINLY 
  CLEAR. FROST IS EXPECTED TO FORM LATE TONIGHT. 

* IMPACTS...SENSITIVE PLANTS WILL NEED TO BE PROTECTED...OR IF 
  POSSIBLE...TAKEN INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO
DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE ADVISORY AREA SHOULD PROTECT SENSITIVE
PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE.

&&

$$

PAZ005-006-037-030215-
/O.CON.KCTP.FR.Y.0004.110603T0600Z-110603T1100Z/
MCKEAN-POTTER-TIOGA-
INCLUDING THE CITIES OF...BRADFORD...COUDERSPORT...MANSFIELD...
WELLSBORO
205 PM EDT THU JUN 2 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM EDT
FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM EDT FRIDAY. 

* LOCATION...THE NORTHERN MOUNTAINS.

* TEMPERATURES...LOW TEMPERATURES AROUND DAYBREAK FRIDAY WILL BE
  IN THE MID 30S. ISOLATED LOCATIONS MAY EVEN FALL TO THE FREEZING
  MARK.

* TIMING...WINDS WILL CALM DOWN TONIGHT AND SKIES WILL BE MAINLY 
  CLEAR. FROST IS EXPECTED TO FORM LATE TONIGHT. 

* IMPACTS...SENSITIVE PLANTS WILL NEED TO BE PROTECTED...OR IF 
  POSSIBLE...TAKEN INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO
DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE ADVISORY AREA SHOULD PROTECT SENSITIVE
PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE.

&&

$$

LAMBERT
736 
WWUS71 KCTP 022339
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
739 PM EDT THU JUN 2 2011

PAZ005-006-010-011-037-041-042-031100-
/O.CON.KCTP.FR.Y.0004.110603T0600Z-110603T1100Z/
MCKEAN-POTTER-ELK-CAMERON-TIOGA-NORTHERN LYCOMING-SULLIVAN-
INCLUDING THE CITIES OF...BRADFORD...COUDERSPORT...ST. MARYS...
RIDGWAY...EMPORIUM...MANSFIELD...WELLSBORO...TROUT RUN...LAPORTE
739 PM EDT THU JUN 2 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM EDT
FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM EDT FRIDAY. 

* LOCATION...THE NORTHERN MOUNTAINS.

* TEMPERATURES...LOW TEMPERATURES AROUND DAYBREAK FRIDAY WILL BE 
  IN THE MID 30S. ISOLATED LOCATIONS MAY EVEN FALL TO THE 
  FREEZING MARK. 

* TIMING...WINDS WILL CALM DOWN TONIGHT AND SKIES WILL BE MAINLY 
  CLEAR. FROST IS EXPECTED TO FORM LATE TONIGHT. 

* IMPACTS...SENSITIVE PLANTS WILL NEED TO BE PROTECTED...OR IF 
  POSSIBLE...TAKEN INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO
DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE ADVISORY AREA SHOULD PROTECT SENSITIVE
PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE.

&&

$$
636 
WWUS71 KCTP 031033
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
633 AM EDT FRI JUN 3 2011

.HIGH PRESSURE WILL PRODUCE A CHILLY MORNING ACROSS THE AREA. 

PAZ005-006-010-011-037-041-042-031145-
/O.CAN.KCTP.FR.Y.0004.000000T0000Z-110603T1100Z/
MCKEAN-POTTER-ELK-CAMERON-TIOGA-NORTHERN LYCOMING-SULLIVAN-
INCLUDING THE CITIES OF...BRADFORD...COUDERSPORT...ST. MARYS...
RIDGWAY...EMPORIUM...MANSFIELD...WELLSBORO...TROUT RUN...LAPORTE
633 AM EDT FRI JUN 3 2011

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE
FROST ADVISORY. 

SOME PATCHY FROST IS POSSIBLE EARLY THIS MORNING.
HOWEVER...WIDESPREAD FROST IN NO LONGER EXPECTED. 

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this frost advisory went out at Jun 2, 3:16 AM EDT, 4 minutes earlier.

Area forecast discussion, Jun 2, 3:16 AM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
316 AM EDT THU JUN 2 2011

.SYNOPSIS...
HIGH PRESSURE WILL PROVIDE FAIR AND DRY WEATHER THROUGH THE REST
OF THE WEEK. FROST IS POSSIBLE ACROSS THE NORTHERN TIER
TONIGHT...THEN A SLOW WARMING TREND WILL ENSUE. WEAK LOW PRESSURE
SYSTEMS WILL OCCASIONALLY DROP DOWN FROM THE NORTHWEST THIS
WEEKEND AND NEXT WEEK...AND KEEP THE WEATHER UNSETTLED.

&&

.NEAR TERM /THROUGH TODAY/...
DEWPOINTS INTO THE 40S ALMOST EVERYWHERE WITH 3AM VALUES 37F AT
KBFD AND 39F OUT THE DOOR. SKY GENERALLY CLEAR...BUT WINDS STILL
UP AT MOST LOCATIONS...WITH KAOO GUSTING TO 20 OR 25KTS AT TIMES
WITH THE WIND FUNNELING THRU THE GAP TO THEIR WNW. MID DECK OVER
LAKE ONTARIO MAY TRY TO BRUSH THE NERN COS...BUT WILL NOT REDUCE
AN OTHERWISE REFRESHINGLY DRY DAY AFTER QUITE A STRETCH OF HOT AND
MUGGY DAYS. WNW WINDS WILL INCREASE AFTER SUNRISE AND GUSTS THIS
AFTERNOON WILL BE 20-30KTS EVERYWHERE. WE WILL MOST LIKELY ONLY
MIX UP TO 3500-4000FT TODAY. THIS AND A DOWNSLOPE IN THE SE WILL
MAKE FOR MAXES RIGHT AT TYPICAL JUNE 2ND VALUES. NWRN SITES WILL
RUN ABOUT 5F BELOW NORMALS WITHOUT THE BENEFIT OF DOWNSLOPE
WARMING...AND TEMPS AT THE TOP OF THE LAYER THERE ONLY ABOUT +2C
THIS AFTN.

&&

.SHORT TERM /TONIGHT THROUGH 6 PM FRIDAY/...
MAV/MET STILL SUGGEST A WIDESPREAD FROST OR EVEN FREEZE TONIGHT
ACROSS THE NRN TIER. MAV=30 AND MET=34 FOR MINS AT KBFD TONIGHT.
HOWEVER...THE WINDS WILL STAY UP FOR THE FIRST HALF OF THE NIGHT
BEFORE CALMING LATE AND COULD CUT DOWN ON THE LENGTH OF TIME THAT
WE WILL RADIATE VERY WELL. ALSO...THIN CIRRUS FLOWING DOWN THE
EASTERN SIDE OF THE MIDWEST RIDGE COULD ALSO MOVE INTO THE NW AND
TRY TO KEEP TEMPS UP. BUT...PWATS ARE REALLY LOW AND SUBSIDENCE
IS VERY STRONG. WHILE ISOLATED SPOTS /LIKE KBFD...KANE AND
SHINGLEHOUSE/ COULD FREEZE...FEEL STRONGLY THAT MOST PLACES IN
THE NORTH WILL GET INTO THE M30S. THUS...WILL ISSUE A FROST ADVY
FOR THE FAR N TONIGHT...AND MENTION PATCHY FROST FOR ALMOST THE
NRN HALF OF CENTRAL PA. IF CONDITIONS LOOK COLDER...THE ADVY MAY
NEED TO BE EXPANDED AT A LATER TIME.

AFTER A COOL /ABOUT 10F BELOW NORMALS/ START TO THE DAY...FRIDAY
LOOKS STELLAR. THE SFC RIDGE WILL BE DIRECTLY OVERHEAD. ONLY A
LITTLE CIRRUS POSSIBLE AND TEMPS SHOULD REBOUND TO THE U60S/L70S
IN THE NORTH AND NR 80 IN THE SOUTH.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
MODEL AND ENSEMBLE GUIDANCE IS IN GOOD AGREEMENT ON THE LONG WAVE
PATTERN IN THE MEDIUM RANGE PD. THE ANOMALOUS/HOT MID LATITUDE
SUBTROPICAL RIDGE WILL RETROGRADE WWD INTO THE SRN PLAINS LEAVING
THE AREA IN A NW FLOW ALOFT. HPC PROGS SHOW A FNTL SYS PUSHING SWD
FROM THE GRT LKS INTO THE MID ATLC LATE SAT INTO SUNDAY...FOLLOWED
BY HIGH PRES FOR EARLY NEXT WEEK. THE SUBTROPICAL RIDGE MAY TRY TO
RETURN EWD BY THE END OF THE PERIOD WHICH WOULD FAVOR WARMER HIGHS
BY DY7-8.

&&

.AVIATION /07Z THURSDAY THROUGH MONDAY/...
A TIGHT PRESSURE GRADIENT ACROSS PENNSYLVANIA WILL RESULT IN GUSTY
NW WINDS LATER TODAY. BUFKIT SOUNDINGS INDICATE STRONGER WINDS
ALOFT WILL BEGIN MIXING TO THE SFC BY 13Z-14Z WITH PEAK GUSTS
THIS AFTN BTWN 25-30KTS ACROSS MUCH OF THE REGION...AND POSSIBLY
30-35KTS ACROSS THE LOWER SUSQ VALLEY. OTHER THAN THE WINDS...GOOD
FLYING WX EXPECTED WITH A HIGH DEGREE OF CONFIDENCE IN VFR CONDS
TODAY.

OUTLOOK...
FRI...NO SIG WX EXPECTED.
SAT...SCATTERED TSRA IMPACTS POSSIBLE.
SUN-MON...NO SIG WX EXPECTED.

&&

.FIRE WEATHER...
WINDS WILL GUST OVER 20KTS TODAY...AND RH/S WILL DIP INTO THE 20S
AND LOWER 30S THIS AFTN. DESPITE LOW FINE FUEL MOISTURE...THE
AREA IS VERY MUCH GREEN/GROWING. AFTER COORD WITH FIRE
AGENCIES...WILL NOT BE ISSUING A RED FLAG WARNING TODAY.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 2 AM TO 7 AM EDT FRIDAY FOR PAZ005-006-037.

&&

SYNOPSIS...DANGELO
NEAR TERM...DANGELO
SHORT TERM...DANGELO
LONG TERM...STEINBUGL
AVIATION...FITZGERALD
FIRE WEATHER...DANGELO
Hazardous weather outlook, Jun 2, 2:10 AM EDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
210 AM EDT THU JUN 2 2011

PAZ018-019-024>028-033>036-045-046-049>053-056>059-063>066-030615-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-
DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
210 AM EDT THU JUN 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ004>006-010>012-017-037-041-042-030615-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-TIOGA-
NORTHERN LYCOMING-SULLIVAN-
210 AM EDT THU JUN 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

FROST IS POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in Pennsylvania, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.